Missouri, 2004

Heavy Rain in Missouri, September 24, 2004

September 24, 2004 · NWS SGF · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 24, 1:21 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Sep 24, 1:21 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT FRI SEP 24 2004

.DISCUSSION...
LINGERING PRECIPITATION CHANCES ARE THE MAIN SHORT TERM FORECAST
CONCERN.

WEAK PREFRONTAL TROUGH AND COLD FRONT CONTINUE TO EDGE EAST THROUGH
THE FORECAST AREA THIS AFTERNOON. DESPITE A NARROW CORRIDOR OF
INCREASED MOISTURE FROM SE MO INTO NW AR...AND SOME INSTABILITY
BASED ON A MODIFIED KUNO PROGGED SOUNDING WHICH INDICATES SBCAPES
OF AROUND 1200 J/KG...ONLY WIDELY SCATTERED LIGHT SHOWERS ARE
OCCURRING WITH LITTLE TO NO LOW LEVEL CONVERGENCE ALONG THE SFC
TROUGH. INSTABILITY IS EVIDENT OVER NW AR/EAST CNTRL OK WHERE SOME
CONVECTION HAS DEVELOPED...ESPECIALLY OVER HIGHER TERRAIN. SHORTWAVE
MOVING NORTHEAST THROUGH EASTERN OK IS HELPING TO GET CONVECTION
GOING TO OUR SOUTH.

AS THE SHORTWAVE CONTINUES TO MOVE NORTHEAST INTO SOUTHERN MO AND NW
AR...WOULD EXPECT SOME INCREASE IN CONVECTION/RAIN COVERAGE IS
POSSIBLE...SO WILL HOLD ONTO PRECIP CHANCES INTO THE NIGHTTIME HOURS
OVER SOUTH CENTRAL MO. DRYER SFC AIR IS ALREADY SHIFTING INTO SE KS
AND WESTERN MO ATTM...AND THIS WILL GRADUALLY PUSH INTO EASTERN
SECTIONS OF THE OZARKS LATE TONIGHT AS SFC HIGH PRESSURE MOVES INTO
THE CNTRL PLAINS.

OTHERWISE...NOT LOOKING AT ANY SIGNIFICANT CHANGES TO THE FORECAST
FROM SATURDAY AND BEYOND. HIGH PRESSURE WILL CONTINUE TO BUILD INTO
IA AND NORTHERN MO OVER THE UPCOMING WEEKEND. DESPITE A WEAK
SHORTWAVE AND ASSOCIATED COLD FRONT MOVING SOUTHEAST INTO THE AREA
LATE MON...WITH SCANT MOISTURE IN PLACE...RAIN CHANCES SEEM
UNLIKELY. PLACEMENT/TIMING OF ANY FEATURES IN THE MED RANGE ARE
DUBIOUS AT BEST GIVEN THE BLOCKY PATTERN...BUT AFTER ANOTHER STRONG
CANADIAN HIGH BUILDS INTO THE AREA BY MIDWEEK...THEN SHIFTS EASTWARD
TO THE EAST COAST THU-FRI...THE GULF MAY FINALLY OPEN UP WITH WHAT
WILL HOPEFULLY BE A MORE FAVORABLE MIDLEVEL PATTERN FOR RAINFALL
JUST BEYOND DAY 7 (FRI).

DSA

&&

.AVIATION...
MOISTURE ASSOCIATED WITH THE REMNANTS OF IVAN ALONG WITH A WEAK COLD
FRONT WILL CAUSE A FEW SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EVENING. BROKEN TO
OVERCAST CEILINGS OF 6 TO 10 THOUSAND FEET CAN BE EXPECTED FROM NEAR
SPRINGFIELD EASTWARD. HOWEVER VFR CONDITIONS WILL PREVAIL.

FOSTER

&&

.FIRE WEATHER
DRYER CONDITIONS/LOWER DEWPOINTS WILL CONTINUE TO MOVE BACK INTO THE
AREA OVER THE UPCOMING WEEKEND. THIS WILL END UP BEING ONE OF THE
DRIEST SEPTEMBERS OVER THE SOUTHERN MO OZARKS IN QUITE SOME TIME.
FORTUNATELY...THERE DOESNT APPEAR TO BE ANY SYSTEM TO PRODUCE
STRONG WINDS FOR THE NEXT SEVERAL DAYS. NORTHEAST WINDS SOUTH OF SFC
HIGH PRESSURE BUILDING INTO NORTHERN MO MIGHT PRODUCE SOME GUSTS TO
AROUND 15-20 MPH ON SATURDAY (20 FT WINDS). ALSO BELIEVE AFTERNOON
DEWPOINTS WILL BE SOMEWHAT LOWER THAN OBJECTIVE MOS GUIDANCE THIS
WEEKEND WITH DRYER AIR/LOWER DEWPOINTS MIXING DOWNWARD DURING THE
AFTERNOON. MINIMUM RH VALUES WILL PROBABLY DROP TO THE 25-30 PERCENT
RANGE OVER PORTIONS OF SOUTHERN MO ON SATURDAY AND SUNDAY.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

DSA
Hazardous weather outlook, Sep 24, 12:00 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI SEP 24 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT FRI SEP 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

ISOLATED THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN COUNTIES ALONG AND
SOUTHEAST OF A LINE FROM VICHY TO BRANSON THROUGH 8 PM.

  DISCUSSION:

MOISTURE STREAMING NORTH AHEAD OF A WEAK COLD FRONT OVER THE
MISSOURI OZARKS WILL ALLOW SHOWERS AND ISOLATED THUNDERSTORMS TO
CONTINUE TO DEVELOP. WITH LIMITED INSTABILITY IN PLACE OVER THE
REGION...SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

DSA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Ozark

When
September 24, 5:20 PM CST
Where
Ozark County, Isabella
Measured
0.66
Reported by
UNKNOWN
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

The Isabella lark site measured 0.66 inches of rain in 30 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416889.